Thunderstorm Wind, Jenkins
- When
- May 27, 6:28 PM EST
- Where
- Jenkins County, Millen
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 32.800, -81.933
Trees and powerlines down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at May 27, 1:11 PM EST, 5 hours 17 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 211 PM EDT SAT MAY 27 2006 .SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/...TEMPS HAVE RISEN INTO THE LWR-MID 90S THIS AFTN WITH A FEW UPR 90S BEING OBSERVED ACROSS INTERIOR SE GA. MOST LOCATIONS SHOULD EASILY TOP OUT IN THE MID-UPR 90S WITH HEAT INDICES AROUND 100 DEG THROUGH ERLY EVNG. WNDS AT EDISTO BEACH AND FOLLY BEACH HAVE RECENTLY BACKED A BIT MORE TO THE SW SUGGESTING A SEVERELY DELAYED RESULTANT SEA BREEZE IS TRYING TO MATERIALIZE ALONG THE SC COAST. THERE ARE NO SUCH INDICATIONS FARTHER S ALONG THE GA COAST AS WNDS AT TYBEE ISLAND AND SAINT SIMMONS ARE STILL SOLIDLY W. INSTABILITY IS HIGH ACROSS THE RGN /CAPES AOA 2500 J/KG AND LI/S -6 TO -7C/ BUT WITH WLY FLOW ALOFT... WK SFC CONVG /MAINLY ALONG THE SEA BREEZE/ AND WK SHEAR PROFILES SEE NO REASON TO GO ANY HIGHER THAN 20 PCNT POPS ATTM. WK FNTL BNDRY WL SAG ACROSS THE MIDLANDS AND PORTIONS OF E-CNTRL GA TNGT. THE 27/12Z WRF IS INSISTENT THAT SOME SORT OF ORGANIZED MCS MAY BRUSH SE GA AND FAR SRN SC AHEAD OF THE FNT LTR THIS EVNG. NOT READY TO JUMP HIGH POPS JUST YET GIVEN CURRENT CONVECTIVE TRENDS BUT THIS IS SOMETHING THE EVNG SHIFT WL HAVE TO MONITOR. ANOTHER MUGGY NGT IS IN STORE WITH LOWS AROUND 70 INLAND TO THE MID 70S COAST. WK BNDRY WL SINK THROUGH THE AREA ON SUN AS HIGH PRES BUILDS DOWN THE LEE OF THE APPALACHIANS. BNDRY IS QUITE DIFFUSE BUT COULD PROVIDE ENOUGH LOW-LVL CONVG TO SPARK OFF ISOLD TO SCT TSTMS DURING THE AFTN...MAINLY S OF I-16 AND W OF I-95. PCPN CHANCES FOR THE CHARLESTON AND TRI-COUNTY AREAS WL BE QUITE LOW AS PRONOUNCED MID-LVL DRYING ADVECTS IN FROM THE N. HIGHS WL RANGE FROM THE LWR 90S N TO THE MID 90S S AND COOLER AT THE BEACHES WITH A DVLPG ONSHORE FLOW. SUN NGT WL BE SOMEWHAT COOLER WITH LOWS IN THE MID-UPR 60S INLAND WITH UPR 60-LWR 70S COAST. && .LONG TERM /MONDAY THROUGH SATURDAY/...MEDIUM RANGE GUIDANCE REMAINS IN GOOD AGREEMENT EARLY IN THE EXTENDED...WITH SOLUTIONS DIVERGING A BIT BY LATE IN THE PERIOD. H5 RIDGING IS EXPECTED TO HOLD STRONG THROUGH MID WEEK...RESULTING IN RAIN FREE WEATHER MON THROUGH WED. UPPER HEIGHTS BEGIN TO LOWER AND LOW LEVEL MOISTURE BEGINS TO INCREASE LATER IN THE WEEK...AS RETURN FLOW GETS ESTABLISHED IN ADVANCE OF NEXT FRONTAL BOUNDARY. MODEL SOLUTIONS DIFFER ON TIMING OF THIS FRONTAL BOUNDARY THROUGH THE AREA LATE IN THE WEEK...WITH THE GFS SUGGESTING A FRONTAL PASSAGE MAY OCCUR AS EARLY AS LATE FRI OR FRI NIGHT. MODEL CONSENSUS HOWEVER FAVORS A FRONTAL PASSAGE LATE SAT OR SAT NIGHT...WITH THE 00Z UKMET/00Z ECMWF/12Z CANADIAN ALL ON BOARD WITH THIS IDEA. FORECAST WILL REFLECT MODEL CONSENSUS...WITH SLGT CHC/LOW CHC POPS THU THROUGH SAT. TEMPERATURES THROUGH THE EXTENDED ARE EXPECTED TO RUN SLIGHTLY ABOVE CLIMO MON AND TUE...THEN NEAR NORMAL WED THROUGH SAT. && .MARINE...SLY WNDS WL PERSIST TNGT. WK LLJ WL LIKELY BRING WNDS BACK UP CLOSER TO 10-15 KT WITHIN 20 NM AND 15 KT BEYOND 20 NM AFT MIDNGT. WK FNTL BNDRY WL SINK S THROUGH THE SC WTRS SUN MRNG... LIKELY STALLING OR SLOWING DOWN NEAR THE SAVANNAH RIVER BY ERLY AFTN. FNT WL MERGE WITH OR DSPT SUN AFTN AS THE AFTN SEA BREEZE MOVES INLAND RESULTING IN A GENERAL ONSHORE FLOW ACROSS THE ENTIRE MARINE AREA. AN ONSHORE FLOW WL PERSIST THROUGH SUN NGT. HIGH PRESSURE WILL REMAIN IN PLACE ACROSS THE WESTERN ATLANTIC MON THROUGH THU...RESULTING IN A GENERALLY EASTERLY FLOW ACROSS THE WATERS. WINDS ARE EXPECTED TO REMAIN AOB 15 KT...WITH SEAS AOB 3 FT MON THROUGH THU. && .AVIATION...CURRENT SATELLITE IS SHOWING SOME CU DEVELOPING AROUND THE AREA. WINDS WILL STAY AS A SW COMPONENT FOR MOST OF THE AFTERNOON...DON/T THINK SEABREEZE WILL QUITE MAKE IT TO THE SAV TERM. WINDS WILL START TO DECOUPLE OVERNIGHT AND BACK MORE NW TOWARD MORNING. KEPT CB IN SAV AS ISOLATED TSTMS COULD GENERATE LATE THIS AFTERNOON. VFR CONDITIONS WILL PREVAIL THROUGHOUT THE FORECAST PERIOD FOR BOTH CHS AND SAV. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && ST/JRJ/REV
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE CHARLESTON SC 456 AM EDT SAT MAY 27 2006 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-281000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 456 AM EDT SAT MAY 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM THE SOUTH SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA. .DAY ONE...TODAY AND TONIGHT. .STRONG THUNDERSTORMS...A FEW THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING AND THOSE THAT DEVELOP COULD BECOME STRONG. THE BEST COVERAGE WILL LIKELY BE ACROSS SOUTHEAST GEORGIA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
652 PM EDT SAT MAY 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND DMG 9 E PERKINS 32.91N 81.80W
05/27/2006 JENKINS GA LAW ENFORCEMENT
TREES DOWN ON POWERLINES ON FRED CHANCE ROAD NEAR THE
SCREVEN COUNTY LINE. TIME ESTIMATED.
&&SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 700 PM EDT SAT MAY 27 2006 GAZ087-272330- JENKINS- 700 PM EDT SAT MAY 27 2006 ...STRONG THUNDERSTORMS WILL IMPACT JENKINS COUNTY THROUGH 730 PM EDT... AT 700 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 2 MILES NORTH OF BIRDSVILLE TO 5 MILES EAST OF MILLEN...OR ALONG A LINE EXTENDING FROM 10 MILES NORTHWEST OF MILLEN TO 5 MILES EAST OF MILLEN...MOVING SOUTH AT 10 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND PERKINS...LAWTON...BIRDSVILLE... MILLEN...ROGERS...THRIFT...SCARBORO...FOUR POINTS...EMMALANE AND BUTTS THROUGH 730 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
706 PM EDT SAT MAY 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM TSTM WND DMG BEAUFORT 32.43N 80.67W
05/27/2006 BEAUFORT SC LAW ENFORCEMENT
TREES AND POWERLINES DOWN ON GOOTHEY ROAD.
0530 PM TSTM WND DMG 3 E BLUFFTON 32.24N 80.81W
05/27/2006 BEAUFORT SC LAW ENFORCEMENT
TREES AND POWERLINES DOWN ALONG THE BLUFFTON PARKWAY.
0530 PM TSTM WND DMG BLUFFTON 32.24N 80.86W
05/27/2006 BEAUFORT SC LAW ENFORCEMENT
TREES AND POWERLINES DOWN ON OLD BAILEY ROAD.
0530 PM TSTM WND DMG HILTON HEAD ISLAND 32.22N 80.75W
05/27/2006 BEAUFORT SC AIRPLANE PILOT
TREES AND POWERLINES DOWN ON SQUIRL POPE ROAD.
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
714 PM EDT SAT MAY 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM TSTM WND DMG 12 NW SPRINGFIELD 32.49N 81.52W
05/27/2006 EFFINGHAM GA LAW ENFORCEMENT
TREES DOWN ON CLYO-KILDARE ROAD.
&&SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 714 PM EDT SAT MAY 27 2006 GAZ139-280000- COASTAL LIBERTY- 714 PM EDT SAT MAY 27 2006 ...STRONG THUNDERSTORMS WILL IMPACT FAR EASTERN LIBERTY COUNTY THROUGH 800 PM EDT... AT 714 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER BRYAN COUNTY...OR ABOUT 16 MILES SOUTHEAST OF RICHMOND HILL...MOVING SOUTH AT 20 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND THROUGH 800 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 722 PM EDT SAT MAY 27 2006 GAZ099-100-280000- BULLOCH-CANDLER- 722 PM EDT SAT MAY 27 2006 ...STRONG THUNDERSTORMS WILL IMPACT CANDLER COUNTY AND BULLOCH COUNTY THROUGH 800 PM EDT... AT 722 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 4 MILES WEST OF BLITCH TO UNION...OR ALONG A LINE EXTENDING FROM 11 MILES NORTHWEST OF STATESBORO TO 7 MILES NORTH OF METTER...MOVING EAST AT 15 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS AND OTHERS THAT DEVELOP OR MOVE INTO THESE COUNTIES WILL AFFECT AREAS IN AND AROUND UNION...SHAMROCK...OLIFFTOWN...METTER...CANOE...ALINE...PORTAL... PARISH...CLITO...BLITCH AND PULASKI THROUGH 745 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.
The Charleston,SC radar (KCLX), 85 km away, was scanning. The volume nearest the first event began at 23:26 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees and powerlines down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2006Every state in 2006This day in weather historyWarnings in Georgia, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5513168.